MAUDE Adverse Event Report: STRYKER GMBH TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-3503
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the impact tool (ref# 1806-0150) would not screw into the brand new t2alpha femur targeting device (ref# 2353-3503) even after several attempts.Everyone involved at the table tried.Rather, metal shavings were then abraded, but none of them did get into the patient.However, in order to then drive the nail in so as to be able to perform the surgery, the surgeon had to make do and hammered the impactor into the targeting device.".
 
Event or Problem Description
As reported: "the impact tool (ref# (b)(4) would not screw into the brand new t2alpha femur targeting device (ref# (b)(4) even after several attempts.Everyone involved at the table tried.Rather, metal shavings were then abraded, but none of them did get into the patient.However, in order to then drive the nail in so as to be able to perform the surgery, the surgeon had to make do and hammered the impactor into the targeting device.".
 
Additional Manufacturer Narrative
Please note corrections d1 (product long description), d3 (manufacturing entity), d4 (catalog # and gtin), and g4 (510k #).The reported event could be confirmed, since the strike plate cannot be attached to the targeting arm anymore in the received condition.The device inspection revealed the following: the visual inspection of the targeting arm has shown that the first three thread flanks of the strike plate thread are completely flattened, most likely caused by the in the description mentioned hammering.It is visible that the intact thread flanks below the damage are slightly worn/discolored and on the top surface are slight stress marks visible.These signs indicate that a strike plate could at some point be fully inserted as intended.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by the insertion of strike plate with a thread that was previously damaged into the intact thread of the targeting arm, this did lead to a deformation of the thread flanks and finally to the reported event.If more information is provided, the case will be reassessed.

Brand Name
TARGETING ARM FEMUR GT T2 ALPHA FEMUR ANTEGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16849249
Report Number0009610622-2023-00141
Device Sequence Number6527176
Product Code HSB
UDI-Device Identifier07613327338652
UDI-Public07613327338652
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-3503
Device Catalogue Number23533103
Device Lot NumberKP472986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown